MAUDE Adverse Event Report: SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL INC. THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Codes Use of Device Problem (1670); Excessive Heating (4030)
Health Effect - Clinical Codes Erythema (1840); Scar Tissue (2060); Partial thickness (Second Degree) Burn (2694); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced 2nd degree burns and blisters on both of their cheeks following a thermage flx treatment.Solta medical branded cryogen and 50ml of coupling fluid was used with the highest level of treatment at 5.5.The patient had received treatment to their entire face and prior to the beginning of the treatment, the patient was placed under general anesthesia.During the procedure several errors had occurred related to lifting the tip prematurely from the skin, applying insufficient force, and the tip temperature was too high.This was the first time the treatment tip was used on a patient, and it was inspected prior to and during the procedure, every 150 pulses, with no discrepancies observed.The day following the treatment the patient had observed burns and blisters on both of their cheeks.The patient was prescribed pbf silzine cream.Their current status, as reported by the customer, is it seems the blisters are resolved and no permanent scarring is expected.The patient had not received any other treatment in the symptom area on the procedure date or within 90 days prior.A solta medical reviewer examined initial pictures of the patient.Early pictures showed erythema, inflammation, and multiple blisters on both sides of the face.Pictures taken 3 days after the initial pictures showed slight improvement in erythema and inflammation, however, blisters were still visible.Pictures provided approximately 32 days later showed scars and post inflammatory hyperpigmentation on both cheeks.
 
Additional Manufacturer Narrative
The data log and treatment tip have been requested for evaluation.The investigation is underway.
 
Additional Manufacturer Narrative
The data logs and treatment tip were requested for evaluation.The treatment tip is not available for return.The tip was given to the patient by the customer after the procedure and the patient has declined to return the tip to solta.The data logs confirmed the customer¿s account of error codes ec785 (tip lifted prematurely), ec78b (low force), and ec78c (tip too warm), which had occurred during treatment.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.If a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.These event codes present no patient risk.These errors may have been caused by user technique.Based on the evaluation of the data, the handpiece and system performed as expected.According to the thermage flx system user manual, burns and blisters are known possible adverse patient reactions to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.The thermage flx system user manual warns users to not local injections or tumescent anesthetic or nerve block techniques to manage patient comfort during the thermage procedure.Use of these types of pain management techniques increases the risk of tissue injuries.Patient feedback regarding their perception of heat or discomfort during the procedure is an essential input to guide the user in determining safe and effective treatment levels.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, this treatment was performed in an off-label manner that caused risk to patient.No corrective action is necessary at this time.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19651927
Report Number3011423170-2024-00180
Device Sequence Number6822667
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown